MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NEPHROMAX KIT; CATHETER, NEPHROSTOMY

BOSTON SCIENTIFIC CORPORATION NEPHROMAX KIT; CATHETER, NEPHROSTOMY
Model Number M0062101180
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a nephromax dilatation balloon catheter device was used during a percutaneous nephrolithonomy (pcnl) procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the balloon was noted to be fatigued and ruptured at 16atm.The procedure was completed with another nephromax balloon dilatation catheter device.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: problem code 1074 captures the reportable event of balloon burst.Block h10: investigation result.A visual examination of the returned complaint device found that the balloon was not folded which indicated that the device was subjected to positive pressure.A microscopic examination was performed and a partial balloon circumferential tear was noticed located in the distalal section of the proximal sleeve.No other issues were noted in the balloon material, markerbands,and tip of the device.A visual and tactile examination identified no kinks or damage to the shaft.This failure is likely due to factors or conditions related to the procedure during the use of the device, such as difficult patient anatomy such as kidney stones that could have caused the balloon to rupture.With the compromised balloon refold the device would have encountered resistance at the sheath on removal from the patient.The balloon partial circumferential tear was most probably due to the user applying excessive tensile force when attempting to withdraw the device through the sheath on removal.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description

Brand Name
NEPHROMAX KIT
Common Device Name
CATHETER, NEPHROSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10626448
Report Number3005099803-2020-04353
Device Sequence Number3559582
Product Code LJE
UDI-Device Identifier08714729077589
UDI-Public08714729077589
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K121614
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/13/2022
Device Model NumberM0062101180
Device Catalogue Number210-118
Device Lot Number0023955622
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2021
Initial Date Received by Manufacturer 09/10/2020
Supplement Date Received by Manufacturer06/17/2021
Initial Report FDA Received Date10/05/2020
Supplement Report FDA Received Date07/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 YR